Two Separate Overdoses on Same Day Prompt Warning from Law Enforcement

The Rifle Police Department shared the following on Wednesday: Two separate overdoses occurred in Rifle in the early morning hours of April 7th, and it appears that both subjects used what they believed to be heroin. Both patients were provided multiple doses of Narcan on scene, and were subsequently transported to Grand River Hospital by Colorado River Fire Rescue. In each case, the patient survived. We are providing this information to the public out of concern for the health and safety of those who use opioids. At about 12:07 am, Rifle officers and Colorado River Fire Rescue personnel responded to an overdose call at an apartment complex. Rifle officers administered two doses of Narcan to the patient and performed CPR...At approximately 1:21 am, Rifle police officers were dispatched to a hotel in Rifle for an overdose call. Citizens on scene administered Narcan to the patient. Garfield County Sheriff’s Deputies arrived and provided two doses of Narcan for the patient...While we do not know if the drugs used in these cases contained fentanyl, it is a possibility.  Narcan is designed to suppress the effects of an opioid overdose by restoring a person’s ability to breathe. Without Narcan, an opioid overdose subdues a person’s respiratory drive which can be fatal. It is unknown at this time whether the drugs were obtained from a single source.


Comments

Be the first to comment

Prove you are human. Answer the following question: